Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 43, NWS Tulsa, OK

March 19, 2020Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 19, 2020, 7:05 PM CDT for Cherokee County, Oklahoma. It took effect at Mar 19, 2020, 8:07 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 19, 2020, 7:05 PM CDT (00:05 UTC)
In effect from
Mar 19, 2020, 8:07 PM CDT
Expired
Mar 20, 2020, 8:12 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The river

Written for the forecast point Baron Fork at Eldon (ELDO2).

Action stage
18 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07197000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

985 
WGUS44 KTSA 200005
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
705 PM CDT Thu Mar 19 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Baron Fork River at Eldon affecting Cherokee County. 
  
OKC021-200805-
/O.NEW.KTSA.FL.W.0043.200320T0107Z-200320T1312Z/
/ELDO2.1.ER.200320T0107Z.200320T0600Z.200320T0712Z.NO/
705 PM CDT Thu Mar 19 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Baron Fork River at Eldon
* until Friday morning, or until the warning is cancelled.
* At  6:30 PM Thursday, the stage was 17.90 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The Baron Fork River at Eldon is expected to rise above 
  flood stage this evening and continue to rise to near 18.3 feet by 
  late tonight. The river is expected to fall below flood stage
  Friday before dawn.
* Impact...At 18.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493

$$
1 follow-up statement
759 
WGUS84 KTSA 200809
FLSTSA
Flood Statement
National Weather Service Tulsa OK
309 AM CDT Fri Mar 20 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Baron Fork River at Eldon affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-201609-
/O.EXT.KTSA.FL.W.0032.000000T0000Z-200321T0537Z/
/WTTO2.2.ER.200319T1935Z.200320T0730Z.200320T2337Z.NO/
309 AM CDT Fri Mar 20 2020

The Flood Warning continues for
  The Illinois River near Watts.
* until late tonight, or until the warning is cancelled.
* At  2:30 AM Friday, the stage was 22.00 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring but the river is near crest.
* Forecast...The Illinois River near Watts will crest before dawn
  and is forecast to fall below flood stage by this evening.
* Impact...At 23.0 feet, very severe flooding occurs from the Arkansas
  border to Fidler's Bend. The permanent building at River Valley 
  Raceway is flooded to a depth of a couple of feet. Numerous cabins 
  in the Fidler's Bend area are flooded to a depth of several feet. 
  This is a very dangerous and life threatening situation.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-201609-
/O.EXT.KTSA.FL.W.0033.000000T0000Z-200321T1512Z/
/CWYO2.2.ER.200319T2333Z.200320T1800Z.200321T0912Z.NO/
309 AM CDT Fri Mar 20 2020

...Flood Warning extended until Saturday morning...
The Flood Warning continues for
  The Illinois River at Chewey.
* until Saturday morning, or until the warning is cancelled.
* At  2:15 AM Friday, the stage was 16.48 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Illinois River at Chewey will continue rising to 
  near 18.7 feet this afternoon. The river is expected to fall below 
  flood stage early Saturday morning.
* Impact...At 19.0 feet, severe flooding occurs from near Fidler's 
  Bend to near Hanging Rock. Access roads near the river are cut off.
  Roads near Hanging Rock may be impassible. Farmlands are inundated.
  Extreme turbulence makes the river too hazardous for floating.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-201609-
/O.CON.KTSA.FL.W.0034.000000T0000Z-200322T0600Z/
/TALO2.2.ER.200319T1730Z.200320T1800Z.200322T0000Z.NO/
309 AM CDT Fri Mar 20 2020

The Flood Warning continues for
  The Illinois River near Tahlequah.
* until late Saturday night, or until the warning is cancelled.
* At  2:30 AM Friday, the stage was 14.10 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Illinois River near Tahlequah will continue rising 
  to near 16.0 feet this afternoon. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 17.0 feet, severe flooding occurs from Hanging Rock 
  downstream towards Tahlequah. Access roads east of Combs Bridge 
  near Eagles Bluff are impassable. Some cabins and parks may be 
  flooded to a depth of a couple of feet. Extreme turbulence makes 
  the river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

OKC021-200839-
/O.CAN.KTSA.FL.W.0043.000000T0000Z-200320T1312Z/
/ELDO2.1.ER.200319T2335Z.200320T0130Z.200320T0427Z.NO/
309 AM CDT Fri Mar 20 2020

The Flood Warning is cancelled for
  The Baron Fork River at Eldon.
* At  2:30 AM Friday, the stage was 15.55 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage late evening Thursday.
* Forecast...The Baron Fork River at Eldon will continue falling and 
  remain below flood stage.
 
&&
 
LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:48 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 19, 6:48 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
648 PM CDT Thu Mar 19 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing showers and thunderstorms should continue to push off to
the east northeast and exit the CWA over the next couple of hours.
Behind the precip...a high level cloud deck with breezy south to
southwesterly winds are expected into the overnight hours ahead of
a cold front forecast to push through the CWA late tonight. Behind
the cold front...breezy to gusty west becoming northwesterly winds
and MVFR ceilings look to spread across the CWA late tonight and
Friday morning. By mid/late afternoon...ceilings look to lift back
to VFR across Northeast Oklahoma while MVFR ceilings are forecast
to hang on through the end of the TAF period across Northwest
Arkansas.

&&

.PREV DISCUSSION... /Issued 309 PM CDT Thu Mar 19 2020/

DISCUSSION...
The main forecast concern today is the ongoing severe weather and
flooding potential across areas to the southeast of I-44. The
counties along I-44 have been dropped from the Flash Flood Watch,
with the rest of it remaining intact.

A broken line of showers and thunderstorms continues to push
eastward across eastern Oklahoma, with the most intense cells
confined to areas along and south of I-40. This part of the
forecast area has not been as worked over convectively this
morning as points farther north as exhibited by the pool of
1000-2000 J/kg of CAPE sitting in southeast Oklahoma, as well as
parts of the Arkansas River Valley. 0-1 km shear of 30 to 40 kts
in the same area continues to support tornadoes with stronger
cells that can stay somewhat isolated. Most of the area likely to
be affected by the ongoing activity avoided the heavier rains last
night, but flash flooding will still remain possible with any
locally heavier amounts. This line is likely to shift east of the
forecast area by mid evening, with no further development likely
afterward.

The cold front will move through late tonight and into tomorrow,
leading to much colder temperatures to close the work week and
open the weekend. A late season freeze continues to look probable
for much of northeast Oklahoma and far northwest Arkansas Friday
night and into Saturday morning.

After the brief lull in the precipitation, an active weather
pattern will return late in the weekend and into early next week.
Multiple chances for showers will exist from Saturday night
through Tuesday night, with isolated thunderstorms also possible
Monday night and into Tuesday. Temperatures will also be very warm
beginning Tuesday and continuing through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  49  30  54 /  10   0   0   0
FSM   52  58  36  59 /  40  10   0   0
MLC   47  53  34  57 /  10   0   0   0
BVO   39  47  26  52 /   0   0   0   0
FYV   47  50  29  56 /  10   0   0   0
BYV   48  52  30  54 /  40   0   0   0
MKO   46  51  32  55 /  10   0   0   0
MIO   42  46  28  52 /  10   0   0   0
F10   44  50  32  55 /  10   0   0   0
HHW   53  57  39  59 /  70  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-053-062-
     063-065>076.

     Wind Advisory until 7 PM CDT this evening for OKZ054>056-059>061.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....20
Hazardous weather outlook, Mar 19, 4:41 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 PM CDT Thu Mar 19 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 PM CDT Thu Mar 19 2020

...SEVERE THUNDERSTORM AND FLOODING POTENTIAL CONTINUES...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast and East Central Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Southeast and East Central Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms are ongoing late this afternoon across
portions of southeast and east central Oklahoma. These storms will
continue to push eastward through the rest of the afternoon and
into the evening. The primary severe weather threats will be
damaging winds to 70 mph and ping pong ball sized hail, but
a few tornadoes may also occur with any thunderstorms that are
able to remain isolated.

A Flash Flood Watch remains in effect for portions of the area to
the southeast of Interstate 44, as additional locally heavy
rainfall over saturated soils could lead to quick runoff and flash
flooding.

For the remainder of the afternoon, southwesterly winds will
continue to gust to near 40 mph across parts of northeast Oklahoma
to the northwest of Interstate 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Cold air will move into the region following the passage of
tonight's cold front. Northerly winds will gust in the 25 to 30
mph range across northeast Oklahoma tomorrow behind the front. A
late season freeze is also likely to occur for a good portion of
northeast Oklahoma and far northwest Arkansas tomorrow night and
into Saturday morning.

A couple of upper level disturbances toward the latter part of the
weekend and into early next week will bring increasing chances for
showers and possibly a few thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 19, 5:57 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Thu Mar 19 2020

ARZ019-029-OKZ072-076-192330-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
557 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE
FLORE COUNTIES UNTIL 630 PM CDT...

At 557 PM CDT, a strong thunderstorm was located 4 miles northeast of
Spiro, moving northeast at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Barling...                        Pocola...
Lavaca...                         Spiro...
Arkoma...                         Bonanza...
Moffett...                        Fort Smith Regional Airport...
Kibler...                         Central City...
Concord...                        Shibley...
Scullyville...                    Braden...
Mill Creek...                     Rye Hill...
Cottonwood...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 6 and 10.
 Interstate 540 between mile markers 1 and 14.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.

LAT...LON 3518 9462 3533 9467 3549 9427 3533 9416
TIME...MOT...LOC 2257Z 244DEG 45KT 3528 9455
Special weather statement, Mar 19, 6:08 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
608 PM CDT Thu Mar 19 2020

OKZ049-075-076-200000-
Latimer OK-Pushmataha OK-Le Flore OK-
608 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...
SOUTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 700 PM
CDT...

At 608 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Bengal to 2 miles southeast of
Kiamichi. Movement was northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Poteau...                         Talihina...
Wister...                         Fanshawe...
Albion...                         Talimena State Park...
Lake Wister State Park...         Bengal...
Whitesboro...                     Muse...
Shady Point...                    Summerfield...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.

LAT...LON 3522 9457 3468 9472 3451 9521 3491 9510
TIME...MOT...LOC 2308Z 240DEG 34KT 3487 9507 3462 9514
Special weather statement, Mar 19, 6:20 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
620 PM CDT Thu Mar 19 2020

ARZ011-020-192345-
Madison AR-Franklin AR-
620 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MADISON AND
NORTHERN FRANKLIN COUNTIES UNTIL 645 PM CDT...

At 620 PM CDT, a strong thunderstorm was located 5 miles east of
Fern, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
St. Paul...                       Cass...
Saint Paul...                     Pettigrew...
Fern...                           Boston...
Dutton...                         Jethro...
Barnes...                         Redding...
Watalula...                       Brashears...
Turners Bend...                   Lonelm...
Taft...                           Cravens...
Paradise...

This includes Interstate 40 in Arkansas between mile markers 29 and
30.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas.

LAT...LON 3577 9370 3560 9370 3552 9394 3566 9404
      3566 9398 3570 9398 3570 9397 3572 9396
      3573 9395 3573 9391 3574 9391 3575 9389
      3576 9390 3592 9364 3576 9353
TIME...MOT...LOC 2320Z 240DEG 29KT 3564 9392
Special weather statement, Mar 19, 6:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
642 PM CDT Thu Mar 19 2020

ARZ029-OKZ076-200015-
Sebastian AR-Le Flore OK-
642 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 715 PM CDT...

At 642 PM CDT, a strong thunderstorm was located 5 miles west of
Heavener, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Heavener Runestone State Park...
Lake Wister State Park...         Patterson...
Hodgen...

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3495 9435 3496 9437 3494 9439 3495 9441
      3493 9443 3493 9444 3486 9445 3477 9474
      3493 9482 3508 9442 3495 9433
TIME...MOT...LOC 2342Z 245DEG 39KT 3486 9470
Special weather statement, Mar 19, 6:53 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 PM CDT Thu Mar 19 2020

ARZ020-200015-
Franklin AR-
653 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 715 PM CDT...

At 653 PM CDT, a strong thunderstorm was located 7 miles north of
Wiederkehr Village, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Wiederkehr Village...             Taft...

This includes Interstate 40 in Arkansas between mile markers 39 and
42.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas.

LAT...LON 3546 9371 3545 9375 3562 9384 3569 9370
TIME...MOT...LOC 2353Z 245DEG 39KT 3557 9372
Special weather statement, Mar 19, 7:00 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Thu Mar 19 2020

OKZ049-053-200030-
Choctaw OK-Pushmataha OK-
700 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 730 PM CDT...

At 700 PM CDT, strong thunderstorms were located along a line
extending from 8 miles southeast of Cloudy to 9 miles south of
Sawyer. Movement was east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Hugo Lake State Park...
Raymond Gary State Park...        Grant...
Ord...                            Corinne...
Fallon...                         Sobol...
Swink...                          Frogville...
Huskey...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3445 9511 3444 9505
      3425 9505 3424 9515 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0000Z 261DEG 8KT 3424 9515 3388 9541

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 19, 7:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Mar 19, 9:07 PM CDTRiver Flood WarningTSASequoyah6 hr
Mar 19, 9:16 PM CDTWind AdvisoryTSAPawnee, Washington10 hr
Mar 20, 3:30 AM CDTRiver Flood AdvisoryTSAMuskogee53 hr
Mar 20, 3:50 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more18 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.